Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
134 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Soreness in belly slightly above belly button on left side.

Answered by
Dr.
Dr. T Chandrakant

General Surgeon

Practicing since :1984

Answered : 17727 Questions

default
Posted on Tue, 19 Feb 2019 in Lump
Question: Soreness in belly slightly above belly button on left side. Tender to touch
doctor
Answered by Dr. T Chandrakant 18 minutes later
Brief Answer:
Please give additional information

Detailed Answer:
Hi.
Thanks for your query, albeit short and specific.
Noted the history.

Please give additional information for me to assist you better:
Since when is the soreness and tenderness present?
Is there any swelling?
If the swelling is present please see if it increases on coughing or straining?
Also see if the swelling is reducible?
Any direct or indirect trauma?
Any changes or complaints related to bowel or urinary system?
Any other history?
Please give all the details.

Thanks in advance and with regards.
Awaiting for your detailed feedback.

Dr T Chandrakant.
General Surgeon.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. T Chandrakant 42 minutes later
General info - I am a type 1 diabetic for about 44 years maintaining good control (A1c - 6.6-7.0)
There is no swelling nor bruising.
I do not have a cough.
Bowel movements have been slightly more often but with no straining. There is no blood present in stool.
I cannot recall any trauma to the area. At first I thought it might be the result of a poorly given insulin injection, striking a capillary, but it has persisted and there is no bruising.

The discomfort is generally mild soreness as opposed to pain. I can do all my daily tasks as normal. It does seem to increase and decrease without explanation.
doctor
Answered by Dr. T Chandrakant 4 hours later
Brief Answer:
Most probably a small hernia

Detailed Answer:
Thanks for your feedback.
The possibilities are:
It does seem to increase and decrease without explanation. > suggestive of a condition called hernia. The hernia is usually small in this place and the content being fat alone causing a discomfort as you nave mentioned.
Secondly, post-injection there can be fat necrosis or so.
Thirdly, some internal problem related to lymph nodes or intestine.

This can be well confirmed by high resolution ultrasonography of the abdominal wall and abdomen to rule out any internal problems.

I hope this answers your query.
Please get the investigations done to get a confirmed diagnosis.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on